Alert archive / Florida / Red Flag Warnings in 2013
Red Flag Warning 4, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at Feb 4, 2013, 4:19 AM EST for Pinellas County, Florida. It took effect at Feb 4, 2013, 12:00 PM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 4, 2013, 4:19 AM EST (09:19 UTC)
- In effect from
- Feb 4, 2013, 12:00 PM EST
- Expired
- Feb 4, 2013, 6:00 PM EST
- In force
- 6 hr
- Issued by
- NWS Tampa Bay, FL
County Pinellas County, FL
The radar
The Tampa radar (KTBW), 40 km from the middle of the area, began a volume at 09:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 9.3 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1381 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
732 WWUS82 KTBW 040919 RFWTBW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 419 AM EST MON FEB 4 2013 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EST THIS EVENING FOR PINELLAS...SARASOTA...AND LEE COUNTIES FOR LONG DURATIONS OF LOW HUMIDITY WITH HIGH ERC VALUES... .HIGH PRESSURE OVER THE EASTERN U.S. WILL PROVIDE A COOL AND VERY DRY AIRMASS TODAY WITH LONG DURATIONS OF HUMIDITY VALUES BELOW 35 PERCENT EXPECTED. FLZ050-060-065-042300- /O.NEW.KTBW.FW.W.0004.130204T1700Z-130204T2300Z/ PINELLAS-SARASOTA-LEE- 419 AM EST MON FEB 4 2013 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EST THIS EVENING FOR... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM EST THIS EVENING. * AFFECTED AREA...PINELLAS...SARASOTA...LEE. * WIND...EAST AND SOUTHEAST AT 4 TO 5 MPH. * HUMIDITY...24 TO 27 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Feb 4, 3:33 AM EST, 46 minutes earlier.
Area forecast discussion, Feb 4, 3:33 AM EST, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
333 AM EST MON FEB 4 2013
.SYNOPSIS...
AT UPPER LEVELS - A LOW OVER HUDSON BAY TROUGHS SOUTH ACROSS THE
EASTERN CONUS. AT THE SURFACE - HIGH PRESSURE OVER THE UPPER OHIO
VALLEY AND SOUTH-CENTRAL APPALACHIANS SPRAWLS ACROSS THE SE U.S.
AND GULF REGION...WITH A WEAK BOUNDARY BISECTING THE SOUTHEAST
STATES FROM WEST TO EAST. A COLD FRONT STRETCHES OVER THE FL
STRAITS BETWEEN THE KEYS AND CUBA.
&&
.SHORT TERM (TODAY-WEDNESDAY)...
THE UPPER LOW ROTATES AROUND HUDSON BAY AND NORTHERN QUEBEC THROUGH
THE PERIOD WITH TROUGHING OVER THE EASTERN STATES AND THE WESTERN
ATLANTIC. THE FLOW ALOFT THE GULF REGION WILL BE NEARLY ZONAL
ALTHOUGH A SHORT WAVE TROUGH MOVES INTO THE WESTERN AND CENTRAL GULF
WED. THE SURFACE HIGH TRACKS ACROSS THE EASTERN SEABOARD TODAY AND
OUT OVER THE OPEN ATLANTIC TUE...TO ALONG LATITUDE 30 NORTH...AS
IT RIDGES BACK OVER THE STATE. THE SURFACE HIGH CONTINUES EASTWARD
WED AS THE RIDGE AXIS SHIFTS DOWN ACROSS SOUTHERN FL...AS A WEAK
BOUNDARY SAGS IN ALONG THE GULF COAST AND AND NORTHERN FL.
THE FORECAST FOR THE NEXT TWO DAYS WILL BE DRY WITH A SLOW WARMING
TREND. THE MAIN CONCERN WILL BE SOME FIRE WEATHER ISSUES THAT WILL
BE DISCUSSED IN THAT SECTION. SOME FOG IS OCCURRING BUT VERY
LOCALIZED AND WILL LEAVE OUT OF THE FORECAST THIS MORNING. THIS IS
COVERED WITH A SPECIAL WEATHER STATEMENT AND WILL UPDATE THAT AS
NEEDED. CAN NOT RULE OUT SOME PATCHY FOG LATER TONIGHT-EARLY TUE
MORNING BUT WILL KEEP IT OUT OF THE FORECASTS FOR NOW.
TUE NIGHT-WED...VEERING LOW LEVEL FLOW AROUND THE SURFACE RIDGE HAS
MOISTENED THE ATMOSPHERE WHICH ALONG WITH THE BOUNDARY MOVING IN
FROM THE NORTH AND THE SHORT WAVE TROUGH TO THE NW WILL BRING A
SLIGHT CHANCE OF SHOWERS...TO LEVY COUNTY TUE EVENING THEN SPREADING
TO THE NATURE COAST OVERNIGHT. THE SLIGHT CHANCE SPREADS INTO THE
CENTRAL COUNTIES WED MORNING AND THEN ALL BUT THE FAR SOUTH DURING
THE AFTERNOON. LIMITED ENERGY ACROSS THE AREA WILL PRECLUDE ANY
THUNDERSTORMS. THE WARMING TREND CONTINUES WITH TEMPERATURES
GENERALLY ABOVE NORMAL BY WED.
.LONG TERM (WEDNESDAY NIGHT-SUNDAY)...
NEAR ZONAL FLOW ALOFT WILL BE IN PLACE THROUGH THE END OF THE WEEK
WITH EMBEDDED SHORTWAVES MOVING THROUGH THE FLOW. UPPER RIDGING WILL
THEN BUILD OVER THE SOUTHERN GULF OF MEXICO FOR THE WEEKEND CAUSING
DRIER NW FLOW OVER THE LOCAL AREA. AT THE SURFACE...A STALLED
FRONTAL BOUNDARY WILL BE DRAPED ACROSS NORTHERN FLORIDA AT THE
START OF THE PERIOD. WEAK LOW PRESSURE WILL DEVELOP ON THE LINE AS
THE BOUNDARY SHIFTS NORTH THROUGH THE END OF THE WEEK. HIGH PRESSURE
WILL THEN BUILD DOWN THE STATE FROM THE NORTH THROUGH THE WEEKEND.
WILL HAVE AN ISOLATED CHANCE OF A SHOWER OR TWO THURSDAY AND FRIDAY
AFTERNOONS...THEN DRIER AIR SHOULD MOVE INTO THE AREA FOR THE
WEEKEND. TEMPS WILL REMAIN GENERALLY IN THE 50S TO LOWER 60S FOR
LOWS...AND IN THE MID 70S TO LOWER 80S FOR HIGHS.
&&
.AVIATION...
SOME PATCHY FOG IS CAUSING TEMPO IFR CONDITIONS MAINLY AT
KPGD...KLAL...AND KSRQ. VFR CONDITIONS OTHERWISE PREVAIL AT THE
TERMINALS OVERNIGHT. THE FOG WILL CLEAR BY 14Z WITH VFR CONDITIONS
THROUGH THE REST OF THE PERIOD.
&&
.MARINE...
HIGH PRESSURE OVER THE EASTERN U.S. TRACKS SOUTHEASTWARD TO THE
OPEN ATLANTIC THROUGH MIDWEEK...AS IT RIDGES ACROSS FL TO THE
GULF WITH A RELAXED GRADIENT. A WEAK FRONTAL BOUNDARY SINKS SOUTH
INTO THE NORTHERN HALF OF THE STATE AND STALLS...AS A WEAK WAVE
OF LOW PRESSURE TRACKS ALONG IT DURING THE END OF THE WEEK.
WINDS GRADUALLY VEER AROUND...WITH SOME AFTERNOON WIND SHIFTS
DURING SEA BREEZES...AND OVERALL REMAIN FAIRLY LIGHT AND BELOW
CAUTION/ADVISORY CRITERIA.
&&
.FIRE WEATHER...
EXTENDED LOW RH AND ERC VALUES ABOVE 35 ACROSS PINELLAS...
SARASOTA...AND LEE COUNTIES REQUIRE A RED FLAG WARNING. LEVY...
HILLSBOROUGH...AND CHARLOTTE WILL ALSO SEE LONG DURATIONS OF
LOW RH BUT WITH ERC VALUES BETWEEN 30 AND 34 ONLY REQUIRE A FIRE
DANGER STATEMENT.
ON TUE MOISTURE BEGINS TO SLOWLY RETURN BUT LOCATIONS FROM POLK AND
HILLSBOROUGH NORTH MAY STILL BE DRY ENOUGH FOR A FIRE DANGER
STATEMENT. THE REST OF THE WEEK WILL HAVE RH ABOVE CRITICAL LEVELS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 69 52 75 61 / 10 10 10 10
FMY 73 52 79 61 / 10 10 10 10
GIF 71 49 77 58 / 10 10 10 10
SRQ 69 47 75 59 / 10 10 10 10
BKV 70 38 75 53 / 10 10 10 10
SPG 68 58 74 62 / 10 10 10 10
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM NOON TODAY TO 6 PM EST THIS EVENING
FOR LEE-PINELLAS-SARASOTA.
GULF WATERS...NONE.
&&
SYNOPSIS/SHORT TERM/MARINE/FIRE WEATHER...09/RUDE
LONG TERM/AVIATION...24/COLSONIn the hours before
Special weather statement, Feb 4, 2:23 AM EST, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 223 AM EST MON FEB 4 2013 FLZ051-052-055-060-062-041000- HILLSBOROUGH-POLK-MANATEE-SARASOTA-CHARLOTTE- INCLUDING THE CITIES OF...BRANDON...TAMPA...LAKELAND... WINTER HAVEN...BRADENTON...NORTH PORT...SARASOTA...VENICE... PORT CHARLOTTE...PUNTA GORDA 223 AM EST MON FEB 4 2013 ...LOCALIZED DENSE FOG THIS MORNING... FOG WILL CONTINUE TO IMPACT ISOLATED LOCATIONS FROM AROUND THE TAMPA BAY REGION DOWN TO CHARLOTTE COUNTY...ESPECIALLY ALONG SPOTS ON I-75. A FEW REPORTING STATIONS HAVE OCCASIONALLY HAD VISIBILITIES OF A QUARTER MILE. THOSE TRAVELING ACROSS WEST CENTRAL AND SOUTHWEST FLORIDA THIS MORNING ARE URGED TO USE EXTRA CAUTION AS VISIBILITIES CAN DROP QUICKLY WITH LITTLE OR NO ADVANCE NOTICE. 09/RKR
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 4, 1:55 PM EST | Beach Hazards Statement | TBW | Pinellas | 22 days |
Nearby
Red Flag Warnings in Florida, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.